Alert archive / California / Winter Storm Warnings in 2012

Winter Storm Warning 5, NWS Hanford, CA

March 24, 2012

NWS Hanford, CA issued this winter storm warning at Mar 24, 2012, 3:16 PM PDT. It took effect at Mar 25, 2012, 5:00 AM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2012, 3:16 PM PDT (22:16 UTC)
In effect from
Mar 25, 2012, 5:00 AM PDT
Expired
Mar 26, 2012, 1:40 AM PDT
In force
21 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WWUS46 KHNX 242216
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
316 PM PDT SAT MAR 24 2012

CAZ096-097-250630-
/O.UPG.KHNX.WS.A.0005.120325T1800Z-120326T1200Z/
/O.NEW.KHNX.WS.W.0005.120325T1200Z-120326T1200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
316 PM PDT SAT MAR 24 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT
MONDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM
WARNING ABOVE 5000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH
IS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY FOR THE HIGHER
ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT FOR THE HIGHER ELEVATIONS OF THE SOUTHERN
SIERRA NEVADA.

* SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 
  18 INCHES ABOVE 6000 FEET.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: THE SNOW LEVEL WILL FALL TO AROUND 5000 FEET BY EARLY
  SUNDAY MORNING...THEN CONTINUE FALLING TO AROUND 4500 FEET BY
  EARLY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED SUNDAY MORNING
  AND AFTERNOON.

* LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE...
  SHAVER LAKE

* WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE ALONG THE CREST.

* IMPACTS: TRAVEL ALONG HIGHWAY 41 TOWARDS YOSEMITE NATIONAL PARK
  AND HIGHWAYS 180 AND 198 INTO SEQUOIA NATIONAL PARK. POSSIBLE
  ROAD CLOSURES AND CHAINS REQUIRED ABOVE 5000 FEET SUNDAY AND
  SUNDAY NIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ095-250630-
/O.UPG.KHNX.WS.A.0005.120325T1800Z-120326T1200Z/
/O.NEW.KHNX.WS.W.0005.120325T1200Z-120326T1200Z/
KERN COUNTY MOUNTAINS-
316 PM PDT SAT MAR 24 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT
MONDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM
WARNING ABOVE 5000 FEET FOR HEAVY SNOW AND STRONG WINDS...WHICH
IS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY FOR THE KERN
COUNTY MOUNTAINS. THE WINTER STORM WATCH IS NO LONGER IN EFFECT
FOR THE KERN COUNTY MOUNTAINS.

* SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 
  18 INCHES ABOVE 6000 FEET.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: THE SNOW LEVEL WILL FALL TO AROUND 5000 FEET BY SUNDAY
  MORNING...THEN CONTINUE FALLING TO AROUND 4500 FEET BY AFTERNOON.
  THE HEAVIEST SNOW IS EXPECTED SUNDAY MORNING AND AFTERNOON.

* LOCATIONS INCLUDE: CUDDY VALLEY...PINE MOUNTAIN...FRAZIER 
  PARK...ALTA SIERRA

* WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE AT TIMES.

* IMPACTS: HEAVY SNOW AND GUSTY WINDS WILL CAUSE AREAS OF BLOWING
  AND DRIFTING SNOW...CREATING HAZARDOUS TRAVEL CONDITIONS ABOVE
  5000 FEET. HIGHWAYS THAT WILL BE AFFECTED INCLUDE HIGHWAY 155
  THROUGH GLENNVILLE AND HIGHWAY 178 OVER WALKER PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

DCH

WEATHER.GOV/HANFORD
4 follow-up statements
963 
WWUS46 KHNX 250610
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1110 PM PDT SAT MAR 24 2012

CAZ096-097-251600-
/O.CON.KHNX.WS.W.0005.120325T1200Z-120326T1200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
1110 PM PDT SAT MAR 24 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM SUNDAY TO
5 AM PDT MONDAY ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM
5 AM SUNDAY TO 5 AM PDT MONDAY FOR THE HIGHER ELEVATIONS OF THE
SOUTHERN SIERRA NEVADA. 

* SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 
  18 INCHES ABOVE 6000 FEET.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: THE SNOW LEVEL WILL FALL TO AROUND 5000 FEET BY EARLY 
  SUNDAY MORNING...THEN CONTINUE FALLING TO AROUND 4500 FEET 
  BY EARLY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED SUNDAY 
  MORNING AND AFTERNOON.

* LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE... 
  SHAVER LAKE

* WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE ALONG THE CREST.

* IMPACTS: TRAVEL ALONG HIGHWAY 41 TOWARDS YOSEMITE NATIONAL 
  PARK AND HIGHWAYS 180 AND 198 INTO SEQUOIA NATIONAL PARK. 
  POSSIBLE ROAD CLOSURES AND CHAINS REQUIRED ABOVE 5000 FEET 
  SUNDAY AND SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ095-251600-
/O.CON.KHNX.WS.W.0005.120325T1200Z-120326T1200Z/
KERN COUNTY MOUNTAINS-
1110 PM PDT SAT MAR 24 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM SUNDAY TO
5 AM PDT MONDAY ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM
5 AM SUNDAY TO 5 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 
  18 INCHES ABOVE 6000 FEET.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: THE SNOW LEVEL WILL FALL TO AROUND 5000 FEET BY 
  SUNDAY MORNING...THEN CONTINUE FALLING TO AROUND 4500 FEET 
  BY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED SUNDAY MORNING 
  AND AFTERNOON.

* LOCATIONS INCLUDE: CUDDY VALLEY...PINE MOUNTAIN...FRAZIER 
  PARK...ALTA SIERRA

* WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE AT TIMES.

* IMPACTS: HEAVY SNOW AND GUSTY WINDS WILL CAUSE AREAS OF 
  BLOWINGAND DRIFTING SNOW...CREATING HAZARDOUS TRAVEL 
  CONDITIONS ABOVE 5000 FEET. HIGHWAYS THAT WILL BE AFFECTED 
  INCLUDE HIGHWAY 155 THROUGH GLENNVILLE AND HIGHWAY 178 OVER 
  WALKER PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

BARLOW

WEATHER.GOV/HANFORD
491 
WWUS46 KHNX 251600
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
900 AM PDT SUN MAR 25 2012

CAZ096-097-260100-
/O.CON.KHNX.WS.W.0005.000000T0000Z-120326T1200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
900 AM PDT SUN MAR 25 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
5 AM PDT MONDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA
NEVADA. 

* SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 18
  INCHES ABOVE 6000 FEET. 

* ELEVATION: ABOVE 5000 FEET.

* TIMING: SNOW LEVELS WILL BE AS LOW AS AROUND 3500 FEET THIS
  MORNING THEN AROUND 4500 FEET BY EARLY AFTERNOON. THE HEAVIEST
  SNOW IS EXPECTED THIS MORNING AND AFTERNOON.

* LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE... 
  SHAVER LAKE

* WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE ALONG THE CREST.

* IMPACTS: TRAVEL ALONG HIGHWAY 41 TOWARDS YOSEMITE NATIONAL 
  PARK AND HIGHWAYS 180 AND 198 INTO SEQUOIA NATIONAL PARK. 
  POSSIBLE ROAD CLOSURES AND CHAINS REQUIRED ABOVE 5000 FEET 
  TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ095-260100-
/O.CON.KHNX.WS.W.0005.000000T0000Z-120326T1200Z/
KERN COUNTY MOUNTAINS-
900 AM PDT SUN MAR 25 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
5 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 
  18 INCHES ABOVE 6000 FEET.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: THE SNOW LEVEL WILL BE AROUND 5000 FEET THIS MORNING...THEN
  AS LOW AS AROUND 4500 FEET BY AFTERNOON. THE HEAVIEST
  SNOW IS EXPECTED THIS MORNING AND AFTERNOON.

* LOCATIONS INCLUDE: CUDDY VALLEY...PINE MOUNTAIN...FRAZIER 
  PARK...ALTA SIERRA

* WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE AT TIMES.

* IMPACTS: HEAVY SNOW AND GUSTY WINDS WILL CAUSE AREAS OF 
  BLOWINGAND DRIFTING SNOW...CREATING HAZARDOUS TRAVEL 
  CONDITIONS ABOVE 5000 FEET. HIGHWAYS THAT WILL BE AFFECTED 
  INCLUDE HIGHWAY 155 THROUGH GLENNVILLE AND HIGHWAY 178 OVER 
  WALKER PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

JEB

WEATHER.GOV/HANFORD
780 
WWUS46 KHNX 260043
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
543 PM PDT SUN MAR 25 2012

CAZ096-097-260845-
/O.CON.KHNX.WS.W.0005.000000T0000Z-120326T1200Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
543 PM PDT SUN MAR 25 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
5 AM PDT MONDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA
NEVADA. 

* SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO
  18 INCHES ABOVE 6000 FEET. 

* ELEVATION: ABOVE 5000 FEET.

* TIMING: MODERATE TO OCCASIONALLY HEAVY SNOW WILL CONTINUE
  THROUGH THE EVENING AND OVERNIGHT HOURS. THE SNOW WILL COME TO
  AN END AROUND DAYBREAK.

* LOCATIONS INCLUDE: CAMP NELSON...GIANT FOREST...LODGEPOLE... 
  SHAVER LAKE.

* WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE ALONG THE CREST.

* IMPACTS: TRAVEL ALONG HIGHWAY 41 TOWARDS YOSEMITE NATIONAL 
  PARK AND HIGHWAYS 180 AND 198 INTO SEQUOIA NATIONAL PARK. 
  POSSIBLE ROAD CLOSURES AND CHAINS REQUIRED ABOVE 5000 FEET 
  TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ095-260845-
/O.CON.KHNX.WS.W.0005.000000T0000Z-120326T1200Z/
KERN COUNTY MOUNTAINS-
543 PM PDT SUN MAR 25 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY
ABOVE 5000 FEET...

A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT UNTIL
5 AM PDT MONDAY FOR THE KERN COUNTY MOUNTAINS. 

* SNOW ACCUMULATIONS: 6 TO 12 INCHES ABOVE 5000 FEET AND UP TO 18
  INCHES ABOVE 6000 FEET. AS OF 500 PM...10 INCHES OF SNOW WAS
  REPORTED AT PINE MOUNTAIN CLUB.

* ELEVATION: ABOVE 5000 FEET.

* TIMING: MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH THE EVENING
  AND OVERNIGHT HOURS AT ELEVATIONS ABOVE 5000 FEET WITH LESSER
  AMOUNTS OF ACCUMULATION DOWN TO AS LOW AS 4500 FEET. THE SNOW
  WILL COME TO AN END BY DAYBREAK. 

* LOCATIONS INCLUDE: CUDDY VALLEY...PINE MOUNTAIN...FRAZIER 
  PARK...ALTA SIERRA

* WINDS: GUSTS UP TO 60 MPH WILL BE POSSIBLE AT TIMES.

* IMPACTS: HEAVY SNOW AND GUSTY WINDS WILL CAUSE AREAS OF
  BLOWING AND DRIFTING SNOW...CREATING HAZARDOUS TRAVEL CONDITIONS
  ABOVE 5000 FEET. HIGHWAYS THAT WILL BE AFFECTED INCLUDE HIGHWAY
  155 THROUGH GLENNVILLE AND HIGHWAY 178 OVER WALKER PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL
MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

DUDLEY

WEATHER.GOV/HANFORD
026 
WWUS46 KHNX 260840
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
140 AM PDT MON MAR 26 2012


CAZ095>097-260945-
/O.CAN.KHNX.WS.W.0005.000000T0000Z-120326T1200Z/
KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
140 AM PDT MON MAR 26 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER
STORM WARNING FOR THE KERN COUNTY MOUNTAINS AND THE HIGHER
ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. 

HEAVIER SNOW HAS TAPERED OFF TO SCATTERED SNOW SHOWERS. SOME OF
THE SHOWERS COULD PRODUCE ISOLATED SNOWFALL OF AN INCH OR TWO
BEFORE DAYBREAK...BUT HEAVY SNOW IS NO LONGER EXPECTED.

$$

BINGHAM

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 24, 9:41 AM PDT, 5 hours 35 minutes earlier.

Area forecast discussion, Mar 24, 9:41 AM PDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
941 AM PDT SAT MAR 24 2012

.SYNOPSIS...
LOW PRESSURE IS SPINNING OFF THE CALIFORNIA COAST AND WILL MOVE
INLAND ON SUNDAY PRODUCING RAIN...AND SNOW TO THE HIGHER
ELEVATIONS. GUSTY SOUTHERLY WINDS ARE EXPECTED AHEAD OF THE SYSTEM
TOMORROW, ESPECIALLY ON THE WEST SIDE OF THE SAN JOAQUIN VALLEY.

&&

.DISCUSSION...SATELLITE SHOWS THE UPPER LOW DROPPING SOUTHWARD
ALONG 130W THIS MORNING WHILE SKIES ARE MAINLY SUNNY ACROSS THE
CENTRAL CALIFORNIA INTERIOR FOR NOW. BAND OF PRECIP NOW AFFECTING
THE BAY AREA MAY REACH THE NORTHWEST PORTION OF THE FORECAST AREA
AROUND LOS BANOS BY LATE AFTN/SUNSET. A WINTER STORM WATCH IS IN
PLACE FOR THE SOUTHERN SIERRA AND KERN COUNTY MOUNTAINS ABOVE 5000
FEET ON SUNDAY. WHILE MODELS HAVE BACKED OFF SOME ON QPF...AM
STILL LEANING TOWARDS ISSUING A WARNING WITH THE AFTERNOON PACKAGE.
LOOKS LIKE THE FRONTAL BAND MAY ARRIVE A LITTLE EARLIER THAN
PREVIOUSLY THOUGHT AND WOULD GO WITH A START TIME OF 12Z (5AM)
SUNDAY. OTHERWISE...SHOULD BE A RATHER NICE SPRING LIKE DAY FOR
THE CENTRAL CALIFORNIA INTERIOR TODAY WITH SEASONABLE TEMPERATURES.

&&

.PREV DISCUSSION... /ISSUED 352 AM PDT SAT MAR 24 2012/

DISCUSSION...
..COMPLEX LOW CENTER OFF THE COAST IS BECOMING MORE ORGANIZED AND
IS MOVING SOUTH...

TEMPERATURES WERE COOLER ACROSS THE CWA YESTERDAY BEHIND THE COLD
FRONT THAT BROUGHT SOME LIGHT PRECIPITATION TO THE SIERRA. THE
FRONT IS SE OF THE CENTRAL CA INTERIOR AND WEAK RIDGING OVER THE
AREA BROUGHT MOSTLY CLEAR SKIES TO THE REGION THIS PAST EVENING.
HOWEVER THAT IS ABOUT TO CHANGE...

THE COMPLEX LOW IS FORECAST TO SPLIT AND A PIECE OF ENERGY WILL
MOVE INTO OREGON AND THE MAIN CORE WILL SLIDE INTO SRN CA. WE WILL
BE CAUGHT IN THE MIDDLE AND WE ARE EXPECTING THE UPPER TROUGH TO
CROSS THE REGION ON SUNDAY. THIS WILL BRING PRECIP TO THE CENTRAL
CA INTERIOR AND SIGNIFICANT SNOW AMOUNTS TO THE HIGHER ELEVATIONS
OF THE SIERRA. THE KERN COUNTY MOUNTAINS WILL ALSO GET INTO THE ACTION
AS THE SFC LOW WILL TRACK ACROSS THE KERN COUNTY MOUNTAINS SUNDAY
EVENING.

WE HAVE HOISTED A WINTER STORM WATCH FOR THE SIERRA. WE USED THE
RFC GUIDANCE FOR QPF AND THE SNOW AMOUNTS WERE APPROACHING TWO
FEET IN THE HIGHER ELEVATIONS OF THE SIERRA. THE NAM IS NOT AS WET
AS THE GFS AND THE ECMWF. THE QUESTION IS WHERE WILL THE LOW LEVEL
JET SET UP AND USHER THE DEEP MOISTURE ASSOCIATED WITH THE FRONT.
THE TIMING OF THE FRONT APPEARS TO BE MID MORNING ON SUNDAY AND WE
MAY SEE SOME ISOLATED CONVECTION AS THE STABILITY PARAMETERS
INDICATE SOME INSTABILITY ASSOCIATED WITH THE FRONT AND THE COLD
AIR ADVECTION ALOFT WITH THE COLD POOL AT H500 OF -27C. SNOW
LEVELS WILL START OUT HIGH AND QUICKLY LOWER BEHIND THE FRONT AND
IN THE CONVECTION. SOME SNOWFALL RATES MAY BE QUITE IMPRESSIVE IN
THE COLD AIR AND WITH THE CONVECTION. WOULD NOT EVEN RULE OUT SOME
THUNDERSNOW IN SOME OF THE SUNDAY AFTERNOON CONVECTION AS THE
FRONT MOVES INTO THE SIERRA.

THE SFC LOW IS EXPECTED TO TRACK ACROSS THE KERN COUNTY MOUNTAINS
SUNDAY AFTERNOON AND EVENING. UPSLOPE SIDE OF THE SYSTEM REMAINS
ON THE SOUTH FACING SLOPES OF THE TEHACHAPIS. SOME PRECIP WILL
MAKE ITS WAY TOWARDS PINE MOUNTAIN AND TOWARDS FRAZIER PARK. THE
HEAVIEST SNOW COULD MAKE ITS WAY OVER THE CREST...DEPENDING ON THE
TRACK OF THE LOW CENTER.

THE ENTIRE SYSTEM DEPARTS BY MONDAY WITH A ZONAL FLOW SETTING UP
WITH SEASONAL TEMPS AND PARTLY CLOUDY CONDITIONS THROUGH TUESDAY.
THE NEXT SYSTEM WILL IMPACT THE NRN PORTION OF THE CWA BY WED AM.
ONLY A WEAK TROUGH WILL QUICKLY MOVE THROUGH BRINGING A SLIGHT
CHANCE OF SHOWERS MAINLY NORTH OF FRESNO COUNTY TUESDAY NIGHT
THROUGH WED NIGHT. WEAK RIDGING WILL RETURN TO THE AREA LATER IN
THE WEEK AND PROVIDE SEASONAL TEMPS AND MOSTLY CLEAR SKIES.

&&

.AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED ACROSS THE CENTRAL CALIFORNIA
INTERIOR THROUGH 06Z SUNDAY. AN APPROACHING PACIFIC STORM SYSTEM
WILL THEN SPREAD MID AND LOW LEVEL CLOUDS AND AREAS OF PRECIPITATION
SOUTHWARD ACROSS THE AREA. THIS WILL CREATE AREAS OF MVFR CONDITIONS
IN RAIN AND HIGHER ELEVATION SNOW AS WELL AS SOME LOCAL IFR AND
TERRAIN OBSCURATIONS IN THE MOUNTAINS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
ABOVE 5000 FEET FOR THE CAZ095>097.

&&

PUBLIC...DCH/JDB
AVN/FW...JEB
SYNOPSIS...PJ

WEATHER.GOV/HANFORD
Hazardous weather outlook, Mar 24, 4:47 AM PDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
447 AM PDT SAT MAR 24 2012

CAZ089>094-098-099-251200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
447 AM PDT SAT MAR 24 2012

...UNSETTLED WEATHER RETURNING THIS WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STORM SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO THE AREA THIS
WEEKEND...ALONG WITH LOCALLY GUSTY WINDS. THERE IS ALSO A SLIGHT
CHANCE OF THUNDERSTORMS IN THE SAN JOAQUIN VALLEY SUNDAY AFTERNOON.

PLEASE REFER TO THE SPECIAL WEATHER STATEMENT OR /SFOSPSHNX/ FOR
MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ095>097-251200-
KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
447 AM PDT SAT MAR 24 2012

...WINTER WEATHER...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WATCH ABOVE 5000 FEET FOR HEAVY SNOW AND GUSTY
WINDS IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR THE KERN COUNTY MOUNTAINS AS WELL AS THE SOUTHERN SIERRA NEVADA
MOUNTAINS. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE
/SFOWSWHNX/ FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

In the hours before

Special weather statement, Mar 24, 12:28 PM PDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1228 PM PDT SAT MAR 24 2012

CAZ089>094-098-099-250400-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1228 PM PDT SAT MAR 24 2012

...WINTER LIKE STORM TO IMPACT THE REGION THIS WEEKEND...

A STORM SYSTEM OFF THE CALIFORNIA COAST WILL MOVE INLAND ON SUNDAY
BRINGING RAIN AND MOUNTAIN SNOW TO THE CENTRAL CALIFORNIA INTERIOR.
AS THE STORM APPROACHES....GUSTY SOUTHERLY WINDS WILL DEVELOP OVER
THE WEST SIDE AND SOUTH END OF THE SAN JOAQUIN VALLEY AND ALONG
INTERSTATE 5 OVER THE GRAPEVINE. IN THE MOUNTAINS...SNOW ACCUMULATIONS
OF AROUND ONE FOOT ARE POSSIBLE ABOVE 5000 FEET BY SUNDAY NIGHT
AND A WINTER STORM WATCH IS IN EFFECT. RAINFALL TOTALS OF AROUND A
HALF AN INCH ARE POSSIBLE IN THE SAN JOAQUIN VALLEY AND AROUND ONE
INCH IN THE FOOTHILLS. IN THE KERN COUNTY DESERT...RAINFALL TOTALS
FROM THE STORM WILL GENERALLY BE LESS THAN A QUARTER OF AN INCH. A
COLDER AND UNSTABLE AIRMASS ASSOCIATED WITH THE STORM MAY TRIGGER
ISOLATED THUNDERSTORMS ACROSS THE SAN JOAQUIN VALLEY SUNDAY AFTERNOON.

DCH

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:55 PM PDTWinter Storm WatchHNX18 hr

Nearby

Winter Storm Warnings in California, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.